Lancaster EPrints

Cohomological invariants of odd degree Jordan algebras

MacDonald, Mark (2008) Cohomological invariants of odd degree Jordan algebras. Mathematical Proceedings of the Cambridge Philosophical Society, 145 (2). pp. 295-303. ISSN 0305-0041

[img]
Preview
PDF - Published Version
Download (499Kb) | Preview

    Abstract

    In this paper we determine all possible cohomological invariants of Aut(J)-torsors in Galois cohomology with mod 2 coefficients (characteristic of the base field not 2), for J a split central simple Jordan algebra of odd degree n ≥ 3. This has already been done for J of orthogonal and exceptional type, and we extend these results to unitary and symplectic type. We will use our results to compute the essential dimensions of some groups, for example we show that ed(PSp2n) = n + 1 for n odd.

    Item Type: Article
    Journal or Publication Title: Mathematical Proceedings of the Cambridge Philosophical Society
    Additional Information: http://journals.cambridge.org/action/displayJournal?jid=PSP The final, definitive version of this article has been published in the Journal, Mathematical Proceedings of the Cambridge Philosophical Society, 145 (2), pp 295-303 2008, © 2008 Cambridge University Press.
    Subjects: Q Science > QA Mathematics
    Departments: Faculty of Science and Technology > Mathematics and Statistics
    ID Code: 59952
    Deposited By: ep_importer_pure
    Deposited On: 12 Nov 2012 10:52
    Refereed?: Yes
    Published?: Published
    Last Modified: 10 Apr 2014 00:19
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/59952

    Actions (login required)

    View Item